Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stopping medications for a couple of months?
Jul 28, 2013

I have been HIV+ since 2000. I also have Hep B. I am on medications (Truvada, Norvir and Reyataz) and am currently undetectable with CD4 count in the 700s. I have been covered under the Washington State Health Insurance Pool because me and my husband are under the income requirements. I recently found employment, which has brought us up over the limit, 300% poverty level. I will not have insurance coverage until September 1st, and I will run out of medication in about two weeks. My question is what potential complications are there for stopping medications for 5 to 6 weeks? Is this something I need to be more concerned with and try to find other prescription assistance for?

Response from Dr. Young

Hello and thanks for posting.

While treatment interruptions are not ideal (or at least shouldn't be done on a regular basis), stopping all of your medications at the same time because of insurance (or other supply chain) issues, isn't that bad a thing.

The issue is that since your viral load is undetectable and all of the medications disappear from your system at the same time (more or less), there's little risk of developing drug resistance. It's possible that as the virus returns in your system (usually in 4-6 weeks), you may experience acute retroviral symptoms again.

I hope that helps and wish you well, BY



Previous
Combivir and Efavirenz (Sustiva) as PEP
Next
Third try to find the right combination

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement